MAUDE Adverse Event Report: COVIDIEN 840 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE

COVIDIEN 840 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE
Model Number 4-840120DIUU-US
Medical Device Problem Code No Flow (2991)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/18/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Japan medtronic personnel reported event to manufacturer on behalf of the customer.Device evaluation summary: medtronic conducted an investigation based upon all information received.It was reported that while in use on a patient during end otracheal suction, this pb840 ventilator generated a safety valve open alarm, an air psol (proportional solenoid valve assembly) stuck open and background check diagnostic codes and ventilation stopped.The device was available for evaluation.The service personnel (sp) inspected the ventilator, confirmed the reported issue of the unit stopped ventilating through the diagnostic code logged, and replaced the air proportional solenoid (psol).The unit passed all tests and calibrations as per manufacturer specifications at the time of service.The likely cause of the event was isolated in the field to a potential fault in the air psol.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it has met all medtronic quality specifications.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that while in use on a patient during endotracheal suction, this 840 ventilator generated a safety valve open alarm, an air psol (proportional solenoid valve assembly) stuck open and background check diagnostic codes and ventilation stopped.The patient was placed on an alternate ventilator without injury.
 
Additional Manufacturer Narrative
Updated section d9 due to part return additional code added to section h6 evaluation code result h3 device evaluation summary: updated due to part return medtronic conducted an investigation based upon all information received.It was reported that while in use on a patient during end otracheal suction, this pb840 ventilator generated a safety valve open alarm, an air psol (proportional solenoid valve assembly) stuck open and background check diagnostic codes and ventilation stopped.The device was available for evaluation.The service personnel (sp) inspected the ventilator, confirmed the reported issue of the unit stopped ventilating through the diagnostic code logged, and replaced the air proportional solenoid (psol).The unit passed all tests and calibrations as per manufacturer specifications at the time of service.One air psol was returned to medtronic for failure investigation.A visual external inspection of the returned psol revealed no animalities.The psol was attached to the test ventilator and powered up.The unit failed the power on self test (post) and extended self test (est).A teardown of the psol was conducted and a visual inspection performed under a microscope showed the poppet was contaminated confirming the psol to be faulty.The cause of the observed condition was determined to be faulty air psol.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it has met all medtronic quality specifications.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
840 VENTILATOR
Common Device Name
VENTILATOR, CONTINUOUS, FACILITY USE
Manufacturer (Section D)
COVIDIEN
micheal collins rd mervue
galway
EI 
Manufacturer (Section G)
COVIDIEN
micheal collins rd mervue
galway
EI  
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key15607801
Report Number8020893-2022-00180
Device Sequence Number2328251
Product Code CBK
UDI-Device Identifier10884522019354
UDI-Public10884522019354
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K970460
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number4-840120DIUU-US
Device Catalogue Number4-840120DIUU-US
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/20/2022
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/20/2022
Supplement Date Received by Manufacturer03/09/2023
Initial Report FDA Received Date10/14/2022
Supplement Report FDA Received Date03/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/22/2000
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown